Heavy Rain, Flagler
- When
- July 1, 1:00 PM EST to 1:30 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
In 30 minutes, a spotter measured 2.4 inches of rainfall.
Slow SW storm motion and a highly saturated airmass with PWAT values near 2 inches created very heavy rainfall in afternoon showers and storms that formed along the sea breezes and outflows.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Slow SW storm motion and a highly saturated airmass with PWAT values near 2 inches created very heavy rainfall in afternoon showers and storms that formed along the sea breezes and outflows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 8:50 AM EST, 4 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 950 AM EDT Sat Jul 1 2017 ...Hot with Heat Indices approaching 105 degrees and scattered late day strong storms... .UPDATE... High Pressure Ridge axis at the surface and aloft remains just south of NE FL/SE GA across the FL peninsula. This will continue a moist W/SW flow and with PWATS still around 2 inches will support scattered showers/storms this afternoon and evening. The W/SW flow will favor the Gulf Coast Sea Breeze development early in the afternoon that will push NE and reach the Atlc Coast Sea Breeze which will reach the St Johns River Basin across coastal NE FL and the I-95 corridor across coastal SE GA. These will be regions where best rain chances will be favored along with strong/isolated severe storms with gusty winds. Storm motion from the W/SW at 10 mph or less across NE FL will favor locally heavy rainfall while storm motion while slightly faster storm motion closer to 15 mph is expected across SE GA. Storm development will generally hold off until the early/mid afternoon hours and will allow for lots of insolation to push Max Temps into the lower to middle 90s inland and near 90 at the Atlc Coast with widespread Heat Indices in the 100 to 105 degree range. This Evening...the W/SW storm motion will push any lingering storm activity back towards the beaches and into the coastal waters by the late evening hours will activity fading around midnight. && .AVIATION... Brief MVFR CIGS in low level CU at GNV this morning, otherwise expect VFR conds through the day. Previous forecast already included TEMPO groups at all TAF sites in the 19-23z time frame for possible gusty winds and MVFR cigs/vsbys. Will update these with the 18z package as convection starts to develop. && .MARINE... No headlines as S to SW flow at 10-15 knots and seas 2-4 ft will continue this weekend. Rip Currents: Mainly offshore flow supporting low risk. && .CLIMATE... Record June rainfall set at Gainesville. Details in Record Event Report (RERGNV). Jacksonville was 10th wettest June on record. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 74 94 75 / 30 10 40 40 SSI 90 77 90 78 / 30 20 50 30 JAX 94 75 93 74 / 30 30 60 30 SGJ 91 75 90 75 / 50 40 40 20 GNV 94 74 94 73 / 40 30 50 30 OCF 92 74 93 74 / 50 30 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Hess/McGinnis
Hazardous Weather Outlook National Weather Service Jacksonville FL 348 AM EDT Sat Ju1 1 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-020900- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 348 AM EDT Sat Jul 1 2017 ...AFTERNOON HEAT INDICES NEAR 105 DEGREES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered thunderstorms will develop along the gulf coast by early afternoon and move towards the east coast during the mid to late afternoon. Some storms may become strong especially near the east coast and produce strong and gusty winds in addition to frequent lightning. High temperatures in the lower to mid 90s combined with the humidity will produce heat indices near 105 degrees. Thunderstorms will drift back toward the Atlantic coast this evening...with a gradual decrease in coverage and intensity through midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible each day. Locally heavy rainfall, gusty winds and frequent lightning will be possible in the strongest thunderstorms, mainly during the afternoon and evening. High temperatures in the lower to mid 90s into next week combined with the humidity will create heat index values 100 to 105 degree. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
110 PM EDT SAT JUL 1 2017
FLZ040-011745-
Marion FL-
110 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8240 2942 8241 2947 8234 2935 8219
2921 8237
TIME...MOT...LOC 1710Z 229DEG 11KT 2932 8239
SHULERSpecial Weather Statement
National Weather Service Jacksonville FL
200 PM EDT SAT JUL 1 2017
FLZ038-011830-
Flagler FL-
200 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
230 PM EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bunnell, moving northeast at 5 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2942 8123 2949 8138 2963 8133 2963 8132
2965 8132 2964 8131 2965 8130 2965 8129
2960 8112 2954 8111
TIME...MOT...LOC 1800Z 213DEG 6KT 2951 8125
SHULERThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
In 30 minutes, a spotter measured 2.4 inches of rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707449.